Perturbing semigroups by solving Stieltjes renewal equations

Odo Diekmann, Mats Gyllenberg, Horst Thieme, Glenn Webb

Research output: Contribution to journalArticle

20 Scopus citations

Abstract

We develop a perturbation theory for strongly continuous semigroups and dual semigroups not based on perturbation of infinitesimal generators but on certain families of bounded linear operators describing the cumulative effect of the feedback. The theory extends the theory of perturbation of generators by bounded or relatively bounded linear operators. The theory is applied to problems of structured population dynamics which cannot, to the best of our knowledge, be treated using a more conventional perturbation theory.

Original languageEnglish (US)
Pages (from-to)155-181
Number of pages27
JournalDifferential and Integral Equations
Volume6
Issue number1
StatePublished - 1993

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Perturbing semigroups by solving Stieltjes renewal equations'. Together they form a unique fingerprint.

  • Cite this